Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 31, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 3, 2012, 7:51 PM CDT for Franklin County, Sebastian County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 7:51 PM CDT (00:51 UTC)
- Expired
- Apr 3, 2012, 8:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 43 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 3:43 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
365
WUUS54 KTSA 040051
SVRTSA
ARC047-131-040145-
/O.NEW.KTSA.SV.W.0031.120404T0051Z-120404T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
751 PM CDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
EASTERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 845 PM CDT
* AT 747 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT
CHAFFEE...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CHARLESTON...BRANCH...DENNING...ALTUS AND WIEDERKEHR VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3536 9372 3536 9375 3540 9380 3532 9381
3532 9390 3523 9393 3522 9402 3514 9403
3513 9404 3514 9410 3529 9422 3554 9370
3538 9370
TIME...MOT...LOC 0052Z 245DEG 29KT 3526 9405
$$3 follow-up statements
673
WWUS54 KTSA 040108
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT TUE APR 3 2012
ARC131-040118-
/O.CAN.KTSA.SV.W.0031.000000T0000Z-120404T0145Z/
SEBASTIAN AR-
808 PM CDT TUE APR 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEBASTIAN COUNTY IS
CANCELLED...
LAT...LON 3536 9372 3536 9375 3540 9380 3532 9381
3532 9390 3523 9393 3522 9402 3523 9404
3537 9405 3554 9370 3538 9370
TIME...MOT...LOC 0108Z 245DEG 29KT 3531 9391
$$
ARC047-040145-
/O.CON.KTSA.SV.W.0031.000000T0000Z-120404T0145Z/
FRANKLIN AR-
808 PM CDT TUE APR 3 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHERN FRANKLIN COUNTY...
AT 805 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRANCH...
MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MEG...
ETNA...DENNING...ALTUS...WIEDERKEHR VILLAGE AND ALIX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3536 9372 3536 9375 3540 9380 3532 9381
3532 9390 3523 9393 3522 9402 3523 9404
3537 9405 3554 9370 3538 9370
TIME...MOT...LOC 0108Z 245DEG 29KT 3531 9391
$$654
WWUS54 KTSA 040131
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
831 PM CDT TUE APR 3 2012
ARC047-040145-
/O.CON.KTSA.SV.W.0031.000000T0000Z-120404T0145Z/
FRANKLIN AR-
831 PM CDT TUE APR 3 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
CENTRAL FRANKLIN COUNTY...
AT 828 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALTUS...MOVING
NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3536 9372 3536 9375 3540 9380 3532 9381
3532 9390 3542 9394 3554 9370 3538 9370
TIME...MOT...LOC 0131Z 238DEG 31KT 3546 9372
$$728
WWUS54 KTSA 040143
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
843 PM CDT TUE APR 3 2012
ARC047-040153-
/O.EXP.KTSA.SV.W.0031.000000T0000Z-120404T0145Z/
FRANKLIN AR-
843 PM CDT TUE APR 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN COUNTY
EXPIRES AT 845 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3536 9372 3536 9375 3540 9380 3532 9381
3532 9390 3542 9394 3554 9370 3538 9370
TIME...MOT...LOC 0143Z 238DEG 31KT 3551 9361
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:19 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 3, 6:19 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 619 PM CDT TUE APR 3 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 0Z TAFS... STRONG THUNDERSTORMS ARE ONGOING ACROSS THE SOUTHERN PORTION OF THE AREA. KFSM WILL LIKELY EXPERIENCE +TS WITH TEMPO MVFR CEILINGS AND VIS BEGINNING ABOUT 0Z. KXNA AND KFVY COULD EXPERIENCE THE SAME IN ANOTHER HOUR OR SO. OKLAHOMA SITES MAY SEE ISOLATED -TS OVER THE NEXT COUPLE OF HOURS. LATER THIS EVENING... VFR CONDITIONS SHOULD RETURN... WITH GENERALLY LIGHT WINDS AND A MID CLOUD DECK. && .PREV DISCUSSION... /ISSUED 334 PM CDT TUE APR 3 2012/ DISCUSSION... UPPER LOW CENTERED OVER TX PANHANDLE MOVING SLOWLY EAST WITH ASSOCIATED JET STREAK ROUNDING BASE INTO EASTERN OK. RELATIVELY DRY AND STABLE AIRMASS REMAINS OVER AREA NORTH OF I-40 WHILE BREAKS IN CLOUD COVER HAVE ALLOWED MODEST DESTABILIZATION TO THE SOUTH. LEADING EDGE OF PRECIP SHIELD CONTINUES TO STRUGGLE TO MAKE PROGRESS EAST...WHILE THUNDERSTORMS ON THE VERGE OF MOVING INTO SE OKLAHOMA. TRUE WARM FRONT REMAINS OVER NORTH TEXAS...WHERE TORNADIC STORMS HAVE IMPACTED DFW METROPLEX. SOME OF THESE STORMS WILL MAKE A RUN AT FAR SE OKLAHOMA IN NEXT FEW HOURS LIKELY MAINTAINING SEVERE WEATHER THREAT AT LEAST ACROSS SE OK AND WEST CENTRAL ARK THROUGH THE EVENING...WITH A NON-ZERO TORNADO THREAT EXTENDING TO ABOUT I-40. SEVERE WEATHER THREAT WILL REMAIN DIMINISHED SIGNIFICANTLY OVER NE OKLAHOMA AND NW ARKANSAS AS SFC BASED STORMS NOT ANTICIPATED. STORMS WILL SWEEP NE THROUGH THE EVENING WITH MID LEVEL DRY SLOT PUSHING INTO THE AREA AND SFC COLD FRONT SWEEPING THROUGH. MODELS STILL DIFFER A BIT ON DETAILS...BUT THE IDEA IS TO BRING THE CUTOFF LOW SLOWLY EAST WEDNESDAY AFTERNOON AND EVENING. COLD POCKET OF 500 MB TEMPS SHOULD GENERATE STEEP ENOUGH LAPSE RATES FOR SCATTERED THUNDERSTORMS IN THE AFTERNOON AND EVENING...A FEW STRONG OR SEVERE HAIL PRODUCERS POSSIBLE IF ADEQUATE SFC HEATING CAN TAKE PLACE. LOW AND ASSOCIATED PRECIP CHANCES WILL SHIFT EAST OF THE AREA BY LATE THURSDAY WITH UPPER RIDGE OVER THE AREA BY FRIDAY. DRY LINE WILL SET UP AGAIN BY FRIDAY AFTERNOON TO THE WEST WITH AN ALMOST SUMMER-LIKE COLD FRONT SAGGING SOUTH TOWARD THE AREA BY EARLY SATURDAY. A FEW STORMS MAY DEVELOP ON THE FRONT AND MOVE INTO FAR NE OKLAHOMA AS EARLY AS LATER FRIDAY NIGHT...WITH CHANCES INCREASING ON SATURDAY. THE FRONT WILL STALL WITH A LACK OF UPPER LEVEL SUPPORT UNTIL EARLY IN THE WEEK MAINTAIN SOME CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY...WITH TEMPS TRENDING BELOW NORMAL FOR A CHANGE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...06
Hazardous weather outlook, Apr 3, 4:58 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 458 PM CDT TUE APR 3 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT TUE APR 3 2012 ...SEVERE WEATHER POTENTIAL CONTINUES THROUGH THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. TORNADO. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...PRIMARILY SOUTHWEST OF INTERSTATE 44. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTH OF INTERSTATE 40. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... THE SEVERE THUNDERSTORM POTENTIAL WILL CONTINUE THIS EVENING FOR AREAS SOUTHWEST OF INTERSTATE 44...WITH A RISK OF TORNADOES ACROSS EXTREME SOUTHEAST OKLAHOMA AND POSSIBLY INTO WEST CENTRAL ARKANSAS. A POCKET OF STRONGER INSTABILITY DOES EXIST WITHIN THE ARKANSAS RIVER VALLEY WHERE SKIES HAVE CLEARED ALLOWING TEMPERATURES TO WARM. THIS WILL PROVIDE A WINDOW OF HIGHER SEVERE WEATHER POTENTIAL UNTIL THIS AREA STABILIZES LATER THIS EVENING. ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP LATER TONIGHT FURTHER NORTH NEAR THE TRACK OF THE UPPER STORM SYSTEM. THESE STORMS WILL ALSO POSE A LIMITED RISK OF SEVERE WEATHER PRIMARILY WITH A LARGE HAIL HAZARD. LOCALLY HEAVY RAINFALL HAS ALREADY FALLEN ACROSS PORTIONS OF SOUTHEAST OKLAHOMA... AND ANY ADDITIONAL HEAVY AMOUNTS COULD PROVIDE LOCALIZED AREAS OF FLASH FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A PERIOD OF UNSETTLED WEATHER WILL CONTINUE FOR THE REMAINDER OF THIS WEEK INTO EARLY NEXT WEEK. THE INITIAL STORM SYSTEM WILL BE THE SLOW MOVING UPPER LOW THAT WILL TRACK ACROSS THE SOUTHERN PLAINS. ONCE THIS SYSTEM PASSES...THE NEXT COLD FRONT WILL ARRIVE AND ALLOW A CONTINUED CHANCE OF THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 3, 7:20 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
720 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND GST ARKOMA 35.35N 94.44W
04/03/2012 E60 MPH LE FLORE OK EMERGENCY MNGR
TIME ESTIMATED.
&&
AEJSpecial weather statement, Apr 3, 7:22 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT TUE APR 3 2012
ARZ020-029-040130-
FRANKLIN AR-SEBASTIAN AR-
722 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SOUTHWESTERN FRANKLIN AND SOUTHERN SEBASTIAN
AT 723 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EXCELSIOR TO 4 MILES SOUTHEAST OF PATTERSON...MOVING
EAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HUNTINGTON...MANSFIELD...GREENWOOD...BURNVILLE...BLOOMER...
WASHBURN...FORT CHAFFEE...CHARLESTON AND BRANCH.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3532 9390 3523 9393 3522 9402 3513 9404
3514 9413 3510 9414 3507 9423 3497 9422
3496 9424 3494 9434 3495 9436 3494 9439
3495 9442 3520 9442 3543 9392 3542 9381
3531 9382
TIME...MOT...LOC 0023Z 266DEG 26KT 3521 9430 3494 9429Local storm report, Apr 3, 7:30 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL FORT SMITH 35.39N 94.40W
04/03/2012 E1.00 INCH SEBASTIAN AR BROADCAST MEDIA
HWY 540 AND FREE FERRY RD.
&&
AEJLocal storm report, Apr 3, 7:31 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND GST FORT SMITH 35.39N 94.40W
04/03/2012 E60 MPH SEBASTIAN AR BROADCAST MEDIA
HWY 540 AND FREE FERRY RD.
&&
AEJLocal storm report, Apr 3, 7:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN FORT SMITH 35.39N 94.40W
04/03/2012 U0.00 INCH SEBASTIAN AR EMERGENCY MNGR
STREET FLOODING...2 TO 3 FEET DEEP...SOME CARS STALLED.
&&
AEJLocal storm report, Apr 3, 7:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
750 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLOOD FORT SMITH 35.39N 94.40W
04/03/2012 SEBASTIAN AR EMERGENCY MNGR
SEVERAL REPORTS OF FLOODED ROADS IN FORT SMITH...SOME
WITH STRANDED CARS.
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:19 PM CDT | Areal Flood Advisory | TSA | Crawford, Sebastian | 2 hr |
| Apr 3, 7:20 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 40 min |
| Apr 3, 7:22 PM CDT | Special Weather Statement | TSA | Sebastian | 68 min |
| Apr 3, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 48 min |
| Apr 3, 8:35 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 3 hr |
| Apr 3, 8:46 PM CDT | Special Weather Statement | TSA | Franklin | 59 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.